Quick Search:

uzh logo
Browse by:
bullet
bullet
bullet
bullet

Zurich Open Repository and Archive 

Franzen, D; Burkhard, J; Corti, N; Schüpbach, D; Fontanel, D; Stäubli, M (2006). Malignes neuroleptisches Syndrom nach 30-jähriger Behandlung mit Clozapin: Eine seltene Differenzialdiagnose auf der Intensivstation. Anästhesiol Intensivmed Notfallmed Schmerzther, 41(2):125-127.

Full text not available from this repository.

Abstract

Das maligne neuroleptische Syndrom (MNS) ist eine seltene, aber potenziell letale, unerwünschte Nebenwirkung der Behandlung mit konventionellen und atypischen Neuroleptika. Wir berichten über einen 62-jährigen Patienten, der sich nach 30-jähriger unauffälliger Behandlung mit Clozapin plötzlich mit subfebrilen Temperaturen, Muskelrigidität, Stupor, Leukozytose und massiver Rhabdomyolyse präsentierte. Die Clozapinmedikation wurde wegen des Verdachtes auf das Vorliegen eines MNS sistiert. Nach Abklingen der akuten Symptomatik wurde die Clozapintherapie nach 14 Tagen wieder aufgenommen, was am darauf folgenden Tag zu erneuter, diesmal abgeschwächter Symptomatik mit subfebrilen Temperaturen, generalisierter Katatonie, Leukozytose und erhöhter Serum-Kreatinkinase führte. Die Therapie mit Clozapin wurde in Annahme eines diesmal schwächer ausgeprägten, wahrscheinlich beginnenden MNS definitiv sistiert und auf eine Monotherapie mit Benzodiazepinen umgestellt, was auch nach 1 Monat zur Symptomfreiheit führte. Die Latenzzeit von 30 Jahren zwischen Therapiebeginn mit Clozapin und der Manifestation eines MNS ist die längste in der Literatur beschriebene Periode. Die Differenzialdiagnose des MNS ist, wie der vorliegende Fall beweist, daher nicht immer trivial und wird diskutiert. = The neuroleptic malignant syndrome (NMS) is a rare, but potentially lethal side effect of conventional and atypical antipsychotic drugs. We present a 62 years old male patient who was admitted to our institution because of sudden onset of mild hyperthermia, muscle rigidity, stupor, leucocytosis and massive rhabdomyolysis after 30 years uneventful treatment with clozapine. The medication with clozapine was suspended because of the suspicion of NMS. When the acute symptoms were abated, the treatment with clozapine was resumed again after 14 days. The very next day, the patient suffered again from raised body core temperature, leucocytosis, elevated serum creatine kinase and new catatonia. The therapy with clozapine was stopped definitively and benzodiazepines were administered assuming a relapse of an alleviated, probably reconvening NMS. Under the treatment with benzodiazepines the patient was free of symptoms even after 1 month. To our knowledge, the latency of 30 years between the beginning of the treatment with clozapine and the onset of NMS is the longest period in the literature. According to our case, the differential diagnosis of NMS is not always trivial and is therefore discussed.

Other titles:Neuroleptic malignant syndrome after 30 years treatment with clozapine: a rarely seen differential diagnosis on intensive care units
Item Type:Journal Article, refereed, original work
Communities & Collections:04 Faculty of Medicine > Psychiatric University Hospital Zurich > Clinic for Psychiatry, Psychotherapy, and Psychosomatics
DDC:610 Medicine & health
Language:German
Date:2006
Deposited On:19 Jan 2010 13:17
Last Modified:27 Nov 2013 17:23
Publisher:Thieme
ISSN:0939-2661
Additional Information:Copyright: Georg Thieme Verlag
Free access at:Publisher DOI. An embargo period may apply.
Publisher DOI:10.1055/s-2005-921089
PubMed ID:16493563
Citations:Web of Science®. Times Cited: 1
Google Scholar™

Users (please log in): suggest update or correction for this item

Repository Staff Only: item control page